April 4, 2014

MEMORANDUM TO:	Sunil Weerakkody, Chief PRA Operations and Human Factors Branch Division of Risk Assessment Office of Nuclear Reactor Regulation				
FROM:	Antonios Zoulis, Reliability and Risk Analyst / RA / PRA Operations and Human Factors Branch Division of Risk Assessment Office of Nuclear Reactor Regulation				
SUBJECT:	NOTICE OF FORTHCOMING CATEGORY 3 PUBLIC MEETING TO DISCUSS THE RISK PRIORITIZATION INITIATIVE AND TO PROVIDE AN UPDATE ON THE CUMULATIVE EFFECTS OF REGULATION				
DATE & TIME:	Thursday, April 24, 2014 9:00 am – 3:00 pm Eastern Daylight Time				
LOCATION:	U.S. Nuclear Regulatory Commission (NRC) Two White Flint North Room 2B3 11555 Rockville Pike Rockville, MD 20852				
PURPOSE:	The purpose of this meeting is to discuss several items related to the Risk Prioritization Initiative (RPI) (i.e., NRC staff's response to the staff requirements memorandum (SRM) on COMGEA-12-0001/COMWDM-12-0002, "Proposed Initiative to Improve Nuclear Safety and Regulatory Efficiency," dated February 6, 2013 (ADAMS Accession No. ML13037A541). Specifically, the staff will provide an update on recent activities and the Nuclear Energy Institute (NEI) will describe recent updates on its draft guidance for a prioritization process. In addition, status and next steps for Cumulative Effects of Regulation will also be discussed.				
CATEGORY 3:	This is a <u>Category 3 Public Meeting</u> : Public participation is actively sought for this meeting to fully engage the public in a discussion of regulatory issues. No classified, proprietary, or protected information will be discussed.				
MEETING CONTACT:	Antonios Zoulis, NRR/DRA 301-415-1209 Antonios.Zoulis@nrc.gov				

,	
	The NRC's Policy Statement, "Enhancing Public Participation in NRC Meetings," effective May 28, 2002, applies to this meeting. The policy statement may be found on the NRC Web site, <u>www.nrc.gov</u> , and contains information regarding visitors and security.
Pre-registration:	Seating may be limited and will be available on a first-come basis. Inform the NRC's meeting contact of your intention to attend by April 18, 2014. This step will ensure that sufficient copies of meeting materials are available.
	If you need a reasonable accommodation to participate in this meeting (e.g., a translator, handicapped accessibility) or need this meeting notice, the transcript, or other information from the meeting in another format (e.g. Braille, large print, a language other than English), please notify the NRC's meeting contact listed on this meeting notice or call the NRC's toll-free number, 1-800-368-5642, and ask the operator to be connected to the meeting contact, Antonios Zoulis. Determinations on requests for reasonable accommodations will be made on a case-by-case basis.
<u>Teleconferencing</u> :	Interested members of the public unable to attend the meeting may participate by telephone via a toll-free teleconference. For additional details, please call the NRC meeting contact listed on this meeting notice or call the NRC's toll-free number, 1-800-368-5642, and ask the operator to be connected to the meeting contact, Antonios Zoulis. Those interested in participating in this meeting by teleconference should call or e-mail the meeting contact as soon as possible, but no later than April 18, 2014.
Web conferencing:	Interested members of the public who are unable to attend the meeting may participate remotely on the internet and via a toll-free audio teleconference bridge-line. For additional details, please call the NRC meeting contact listed on this meeting notice or call the NRC's toll-free number, 1-800-368-5642, and ask the operator to be connected to the meeting contact, Antonios Zoulis. Those interested in participating in

- 2 -

S. Weerakkody

Because meetings are sometimes canceled or rescheduled as a result of unforeseen circumstances such as severe weather, confirm the meeting schedule with the meeting contact.

this meeting by Web conference should call or e-mail the meeting contact as soon as possible, but no later than April 18, 2014.

S. Weerakkody

PARTICIPANTS: NRC staff, interested stakeholders, and members of the public. Participants from the NRC include members of the NRC's CER Working Group. Other participants will likely include NEI, other industry representatives, and members of the public.

NRC

<u>External</u> NEI

Joe Giitter, NRR/DRA Lawrence Kokajko, NRR/DPR Sunil Weerakkody, NRR/DPR Shana Helton, NRR/DPR Antonios Zoulis, NRR/DRA Fernando Ferrante, NRR/DRA Tara Inverso, NRR/DPR Tim Reed, NRR/DPR

Enclosure: Meeting Agenda S. Weerakkody

PARTICIPANTS: NRC staff, interested stakeholders, and members of the public. Participants from the NRC include members of the NRC's CER Working Group. Other participants will likely include NEI, other industry representatives, and members of the public.

NRC

<u>External</u> NEI

Joe Giitter, NRR/DRA Lawrence Kokajko, NRR/DPR Sunil Weerakkody, NRR/DPR Shana Helton, NRR/DPR Antonios Zoulis, NRR/DRA Fernando Ferrante, NRR/DRA Tara Inverso, NRR/DPR Tim Reed, NRR/DPR

Enclosure: Meeting Agenda

DISTRIBUTION: PUBLIC PRMB r/f PMNS RidsNrrDra RidsNrrDpr SHelton, NRR TInverso, NRR AZoulis, NRR SWeerakkody, NRR

ADAMS Accession No: ML14083A618

OFFICE	NRR/DRA	NRR/DRA: BC				
NAME	AZoulis	SWeerakkody				
DATE	04/04 /2014	04/04 /2014				

OFFICIAL RECORD COPY

Template No.: NRC-001

Public Meeting Agenda

RISK PRIORITIZATION INITIATIVE (RPI) & CURRENT STATUS OF CUMULATIVE EFFECTS OF REGULATION (CER)

U.S. Nuclear Regulatory Commission Two White Flint North Room 2B3

April 24, 2014; 9:00 am - 3:00 pm

1.	Opening Remarks	15 minutes (9:00 am – 9:15 am)		
2.	Backgrounda. Cumulative Effects of Regulationb. Risk Prioritization Initiative	30 minutes	(9:15 am – 9:45 am)	
3.	NRC Presentation on Initial Takeaways from Tabletop Exercises	1 hour	(9:45 am – 10:45 am)	
4.	Break	15 minutes	(10:45 am – 11:00 am)	
5.	NEI Presentation on Updated Guidance	1 hour	(11:00 am – 12:00 pm)	
6.	Lunch	1 hour	(12:00 pm – 1:00 pm)	
7.	NEI Presentation on Updated Guidance (cont'd)	30 minutes	(1:00 pm – 1:30 pm)	
8.	NEI Presentation on Plans for Pilot Activities	45 minutes	(1:30 pm – 2:15 pm)	
9.	CER Update and Next Steps	30 minutes	(2:15pm – 2:45pm)	
10	Discussion and Closing Remarks	15 minutes	(2:45 pm – 3:00 pm)	

Note: Provided times are estimated and for planning purposes only. Adjustments may be made during the meeting as necessary. Breaks will be provided as necessary.

ENCLOSURE